| Model Number |
N/A |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/30/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refq1860 showed fourteen other similar product complaint(s) from this lot number.
Event or Problem Description
It was reported that different staff nurses prime these huber plus with 5ml heparinized saline and realized there were leakage at y connectors.It was reported this occurred with three devices.This report addresses the first device.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, and applicable manufacturing records.Based on a review of this information, the following was concluded: the complaint of a leak in the y-site was confirmed; however, the exact mechanism could not be determined.Three 20g huber plus infusion sets were returned for investigation.A microscopic examination of the y-site revealed that the valve housing was out of round.A luer taper gage could not be inserted into the y-site due to the deformation of the valve housing.A functional test revealed fluid leaking from the y-site valve.A review of the manufacturing records showed that the lot met all release criteria.The huber plus infusion sets are 100% leak tested during the manufacturing process.It appears that the y-site valve housing was deformed after the manufacturing process and testing.It is possible that the product was exposed to excessive heat outside bd control; however, it could not be determined where or how the product was damaged.H3 other text : evaluation findings are in section h.11.
Event or Problem Description